Back to Ask the Diabetes Team Ask the Diabetes Team

From Gaithersberg, Maryland, USA:

My 4 1/2 years old's blood sugar goes low rapidly overnight and I don't understand why. We have to get up at 2 A.M. to check her sugar level to make sure she is within the range. What should we do to keep it outside danger zone all through the night?


I will assume your daughter is on mixtures of insulin in the evening. If so, are you giving your daughter the dose of NPH at bedtime in order to avoid the waning of insulin overnight with consequent rising of blood sugar after 3-4 A.M.? Is the supper Regular enough? The two insulins generally work much better when given separately at the evening than mixing Regular and NPH into a single injection before supper.


Original posting 17 Aug 1999
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.